Post # 1
So… Darling Husband and I hadn’t had sex for about 8 months, but on monday we had unprotected sex, so i took the morning after pill.
My period was supposed to start about the 23rd of this month, but today i started bleeding (sorry if it’s TMI).
I dont know if this is just a side effect of the morning after pill (this bleeding thing had never happened before when i took it) and it will go away or if the pill just made my period come early…
I wanna know this because i wanna start taking the “normal” contraceptive pill.
Can you help me? thanks 🙂
Post # 3
- Wedding: September 2012 - Mother of the Bride's residence
I believe it can cause spotting. Not sure if you’re able to, but if I were you I’d call or drop in on a pharmacist to ask about when to restart the pill — we have the Telehealth hotline in Ontario so if there’s something similar where you are that might help!
Post # 4
Yes this is a normal side effect. It can cause your period to start shortly after taking it.
Post # 5
@Anamagana: yes it can be a side effect
Post # 6
oh i see, i’ll start on the pill tomorrow if im still bleeding. Of course i’ll use condoms too, just in case since it would be the 2nd day of the period
Post # 7
It is one of the side effects to the morning after pill, my reccommendation is to go see your primary doctor and discuss the different types of birth control availiable to you. Most birth controls have a side effect of occasional spotting, if this worries you, you may be able to get on a hormone free BC which lowers that chance significantly.
Post # 8
@Anamagana: It can make your period start 1 week before or 1 week after you took it aprox.. So yes, it might be just a side effect (: ..
Post # 9
@Anamagana: I took the morning after pill a few years back and I had a light period a few days afterwards, this is a normal side effect. I would suggest that you wait until a few days after your original period date, take a test if no AF (sometimes taking the MAP will throw you off your normal dates), and from there, start taking your preferred pill. In the meantime, be extra careful to use protection.
Post # 10
Thanks gals! the “period” went on, now im back to normal and i’ll wait for my actual period to start.
Post # 11
It’s normal if you took the pill before you would have ovulated. I took it 2 days before normal ovulation and started bleeding 5 days later for 4 days (like a period) then about 2 weeks later got my normally scheduled period. Not a fun month, but better to be safe. Don’t worry!!!